MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 11/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code: 4440 - thorombosis/ thrombus: the thrombosis was located in the vessel.Overall, the patient tolerated the procedure well without significant difficulty or evident complication.Impact code: 4624- surgical intervention: surgical intervention was carried out- transcervical retropharyngeal carotid to carotid to subclavian bypass was performed.4644- medication required: electronic case report form (ecrf form) confirms medications were required.Medical device code: 2993- adverse event without identified device or use problem: the thrombosis was located in the vessel.Overall, the patient tolerated the procedure well without significant difficulty or evident complication.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 5 year review of similar complaints (events of reported unknown thrombosis events in gelweave branded devices between jan 19 - may 24 vs sales of gelweave branded devices between jan 19 - jun 24) gave an occurrence rate of (b)(4)(complaints v sales).The review did not indicate any trend requiring action to date.4111 - communication/ interview: additional information was requested on 14 jun 24 about graft kinking/ twisting, if occlusion occurred in the graft, procedure difficulty, diameter of device, device relation, serial no.Of the device, patient outcome.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device 4117 - device not accessible for testing: device remains implanted.Investigation findings: 3233- results pending completion of investigation conclusions: 11- conclusion not yet available.
 
Event or Problem Description
Clinical study: panther, nct04545502, site no.22, patient no.017.Event date: 27 nov 22 implant date: (b)(6) 2019 event: arterial or venous thrombosis with no medical history.On (b)(6) 2022 patient was admitted to duke university medical center to undergo surgical intervention for her cardiothoracic diagnosis of partially thrombosed ascending pseudoaneurysm and new 5.9cm extent type iii taaa.The thrombosis was located in the vessel.Overall, the patient tolerated the procedure well without significant difficulty or evident complication, and was transferred to the cardiothoracic surgical intensive care unit.In the immediate postoperative period, she continued to do progress well.Ultimately, she was transferred to the step-down unit for the remainder of her hospital course.After discussion with the case manager, patient and family; the decision was made to have patient discharge to home (b)(6) 2022.This was an unanticipated event, medication & surgical intervention was carried out- transcervical retropharyngeal carotid to carotid to subclavian bypass was performed.Patient outcome: resolved with sequelae on (b)(6) 2022.
 
Event or Problem Description
Clinical study: (b)(6).Event date: 27 nov 2022.Implant date: (b)(6) 2019.Event: arterial or venous thrombosis with no medical history.On (b)(6) 2022 patient was admitted to (b)(6) medical center to undergo surgical intervention for her cardiothoracic diagnosis of partially thrombosed ascending pseudoaneurysm and new 5.9cm extent type iii taaa.The thrombosis was located in the vessel.Overall, the patient tolerated the procedure well without significant difficulty or evident complication, and was transferred to the cardiothoracic surgical intensive care unit.In the immediate postoperative period, she continued to do progress well.Ultimately, she was transferred to the step-down unit for the remainder of her hospital course.After discussion with the case manager, patient and family; the decision was made to have patient discharge to home (b)(6) 2022.This was an unanticipated event, medication & surgical intervention was carried out- transcervical retropharyngeal carotid to carotid to subclavian bypass was performed.Patient outcome: resolved with sequelae on (b)(6) 2022.This report is being submitted as a follow-up for manufacturing report #9612515-2024-00047 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Clinical code: 4440 - thrombosis: the thrombosis was located in the vessel.Overall, the patient tolerated the procedure well without significant difficulty or evident complication.Impact code: 4624- surgical intervention: surgical intervention was carried out- transcervical retropharyngeal carotid to carotid to subclavian bypass was performed.4644- medication required: electronic case report form (ecrf form) confirms medications were required.Medical device code: 2993- adverse event without identified device or use problem: the thrombosis was located in the vessel.Overall, the patient tolerated the procedure well without significant difficulty or evident complication.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5 year review of similar complaints (events of reported unknown occlusion events in gelweave branded devices between jan 19 - may 24 vs sales of gelweave branded devices between jan 19 - jun 24) gave an occurrence rate of 0.001% (complaints v sales).The review did not indicate any trend requiring action to date.4111 - communication/ interview: additional information was requested on 14 jun 2024 about graft kinking/ twisting, if occlusion occurred in the graft, procedure difficulty, diameter of device, device relation, serial no.Of the device, patient outcome on (b)(6) 2024.Additional information was received on 20 jun 2024 was confirmed the event was not related to the device.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4117 - device not accessible for testing: device remains implanted.Investigation findings: 213- no device problem found- a full batch review was performed, and no issues were identified during manufacturing process from raw materials to finished products.Additional information was received on 20 jun 2024 confirming the event was not related to the device.Investigation conclusions: 4310- cause traced to non-device related factors- additional information was received on 20 jun 2024 confirming the event was not related to the device.Further confirmation received on 08 jul 2024, site have not reported that the graft was occluded, partial thrombosis reported in the vessel, not graft.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan
glasgow, PA49R R
UK  PA49RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan
glasgow, PA49R-R
UK   PA49RR
MDR Report Key19719135
Report Number9612515-2024-00047
Device Sequence Number18211518
Product Code DSY
UDI-Device Identifier05037881106878
UDI-Public05037881106878
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number733032-G
Device Lot Number17609211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight71 KG
Patient RaceWhite